Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 27, NWS Wichita, KS

April 22, 2013Sedgwick County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 22, 2013, 7:01 PM CDT for Sedgwick County, Kansas. It was in force for 44 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2013, 7:01 PM CDT (00:01 UTC)
Expired
Apr 22, 2013, 7:45 PM CDT
In force
44 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Sedgwick County, KS

The radar

The Wichita radar (KICT), 13 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 7:06 PM CDTHAIL 12 Sse Maize, KSPEA TO QUARTER SIZED HAIL FALLING
Apr 22, 7:21 PM CDTHAIL 0.751 Nne Downtown Wichita, KSDIME TO PENNY SIZE HAIL AT THE KSN STUDIOS
Apr 22, 7:34 PM CDTHAIL 0.755 E Downtown Wichita, KS
Apr 22, 7:40 PM CDTHAIL 0.52 E East Wichita, KS1/2 INCH HAIL REPORTED NEAR WEBB AND DOUGLAS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 5:22 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 0.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2013-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 564 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2013-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
564 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1490 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

337 
WUUS53 KICT 230001
SVRICT
KSC173-230045-
/O.NEW.KICT.SV.W.0027.130423T0001Z-130423T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
701 PM CDT MON APR 22 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 745 PM CDT

* AT 656 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAIZE...AND
  MOVING SOUTHEAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  DOWNTOWN WICHITA...WEST WICHITA...PARK CITY...NORTHEAST WICHITA...
  EAST WICHITA...MCCONNELL AIR FORCE BASE...KECHI...BEL AIRE AND
  JABARA AIRPORT.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 44 AND 54.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 2 AND 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3770 9756 3786 9747 3786 9715 3769 9715
      3758 9715 3757 9716
TIME...MOT...LOC 0001Z 298DEG 17KT 3776 9743

HAIL...1.00IN
WIND...60MPH

$$

LAWSON
2 follow-up statements
660 
WWUS53 KICT 230014
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
714 PM CDT MON APR 22 2013

KSC173-230045-
/O.CON.KICT.SV.W.0027.000000T0000Z-130423T0045Z/
SEDGWICK KS-
714 PM CDT MON APR 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
SEDGWICK COUNTY UNTIL 745 PM CDT...

AT 712 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DOWNTOWN
WICHITA...AND MOVING SOUTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
DOWNTOWN WICHITA...NORTHEAST WICHITA...EAST WICHITA...MCCONNELL AIR
FORCE BASE...KECHI...BEL AIRE AND JABARA AIRPORT.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 44 AND 54.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 2 AND 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3770 9756 3786 9747 3786 9715 3769 9715
      3758 9715 3757 9716
TIME...MOT...LOC 0014Z 298DEG 17KT 3773 9736

HAIL...1.00IN
WIND...60MPH

$$

LAWSON
636 
WWUS53 KICT 230039
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
739 PM CDT MON APR 22 2013

KSC173-230049-
/O.EXP.KICT.SV.W.0027.000000T0000Z-130423T0045Z/
SEDGWICK KS-
739 PM CDT MON APR 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SEDGWICK COUNTY WILL
EXPIRE AT 745 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3770 9756 3786 9747 3786 9715 3769 9715
      3758 9715 3757 9716
TIME...MOT...LOC 0039Z 296DEG 36KT 3764 9714

$$

LAWSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 6:47 PM CDT, 14 minutes earlier.

Area forecast discussion, Apr 22, 6:47 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
647 PM CDT MON APR 22 2013

.UPDATE...
ISSUED AT 647 PM CDT MON APR 22 2013

UPDATED AVIATION SECTION BELOW.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 330 PM CDT MON APR 22 2013

ONGOING CONVECTION HAS WEAKENED AND MOVED INTO THE EASTERN PART OF
KANSAS AS OF 2015Z. WATER VAPOR LOOP ENDING AT 1945Z SHOWS A
STRENGTHENING OF THE DISTURBANCE THAT WILL AFFECT THE AREA. IT WAS
LOCATED NEAR WESTERN WYOMING AND CONTINUES TO STRENGTHEN GIVEN THE
DARKENING ON THE WATER VAPOR IMAGERY.

LEE CYCLOGENESIS UNDERWAY WITH LOW PRESSURE LOCATED IN NORTHEAST
NEW MEXICO. THE ADVANCING COLD FRONT IS THROUGH KDDC-KRCP-KCNU-
KLNK. THERE IS A SECOND LOW OVER STAFFORD COUNTY KANSAS WITH A
WARM FRONT EXTENDING FROM THIS LOW EAST ALONG HIGHWAY 50...THEN
EXTENDING INTO SOUTHEASTERN KANSAS.

PRECIPITATION WILL OCCUR ACROSS THE FORECAST AREA. HOWEVER...THE
TYPE HAS BEEN A REAL FRUSTRATION TO ASCERTAIN. THE 22.12Z NAM-WRF
HAS A REASONABLE HANDLE ON THE CONDITIONS AND FORECAST AND WAS
FOLLOWED TO A DEGREE. THAT SAID...COBB DATA AND AND MODEL SNOW
SHOWS THE POTENTIAL FOR 10 INCHES UP IN SALINA AND RUSSELL. GIVEN
ALL THE GUIDANCE...WE ARE ON THE LOW END OF THE AMOUNTS. GIVEN THE
AMOUNT OF FORCING SUGGESTED...BELIEVE INCREASING THE AMOUNTS IS IN
ORDER FOR CENTRAL KANSAS.

THE CURRENT LOCATION OF THE ADVISORY WILL NO CHANGE AT THIS TIME.
GROUND TEMPERATURES AND EXPECTED RATES JUST DO NOT JUSTIFY
BRINGING IT FURTHER SOUTH AT THIS TIME. /GROUND TEMPERATURES ARE
IN THE UPPER 50S TO LOWER 60S/

MOREOVER...BUFKIT SOUNDINGS SHOWS A LARGE AMOUNT OF UNCERTAINTY IN
WHETHER WE WILL HAVE ENOUGH CLOUD ICE SOUTH OF THE ADVISORY AREA
TO GENERATE A CONSISTENT AMOUNT OF PRECIPITATION. THIS FURTHER
COMPLICATED THE FORECAST SCENARIO...WITH A SMORGASBORD OF
PRECIPITATION TYPES OFFERED IN THE FORECAST.

ONCE THIS SYSTEM EXITS...RECORD COLD MOVES INTO THE REGION ONCE
AGAIN. HAVE ISSUED A FREEZING WARNING/FROST ADVISORY FOR AREAS
WITH LOWS BELOW/ABOVE 27 RESPECTIVELY.

COOK

.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 330 PM CDT MON APR 22 2013

HIGH PRESSURE WILL EXIT THE REGION WHILE LEE CYCLOGENESIS OCCURS
THURSDAY. THIS WILL BRING AN INCREASE OF SURFACE FLOW FROM THE
SOUTH THURSDAY. THURSDAY NIGHT...MOISTURE TRANSPORT/NET ADIABATIC
ASCENT SHOULD BRING ANOTHER ROUND OF THUNDERSTORMS TO THE FORECAST
AREA...LASTING INTO FRIDAY MORNING. TEMPERATURES SHOULD MODERATE
THROUGH THIS PERIOD...WITH HIGHS BREAKING INTO THE 70S THIS WEEKEND.

THE LONGER RANGE LOOKS LIKE A GRADUAL EASING OF THE LONGWAVE
TROUGH OVER CENTRAL NORTH AMERICA THROUGH THE NEXT COUPLE OF
WEEKS. THIS SHOULD RESULT IN TEMPERATURES A BIT CLOSER TO
NORMAL...THOUGH STILL MOSTLY ON THE LOWER SIDE OF THAT.

COOK

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 647 PM CDT MON APR 22 2013

BUSY WEATHER THE NEXT 18-24 HOURS...AS A STRONG COLD FRONT BLASTS
SOUTH ACROSS THE REGION. INITIALLY THIS EVENING...SCATTERED
THUNDERSTORMS WILL AFFECT SOUTHERN KS...SOME OF WHICH MAY BE
STRONG/SEVERE FOR KICT-KCNU (ESPECIALLY NEAR KICT). BY
04-06Z...PREVAILING WIDESPREAD PRECIPITATION WILL SPREAD ACROSS
THE ENTIRE AREA...WITH A MIX OF SNOW/SLEET FOR MAINLY KRSL-KSLN.
PRECIPITATION WILL GRADUALLY COME TO AN END BY LATE MORNING/EARLY
AFTERNOON TUE. STRONG/GUSTY NORTH WINDS ANTICIPATED BEHIND THE
FRONT...ALONG WITH IFR TO LOW MVFR CIGS.

ADK

&&

.FIRE WEATHER...
ISSUED AT 330 PM CDT MON APR 22 2013

PRECIPITATION IS A CERTAINTY THROUGH WEDNESDAY WITH THE NEXT
WINTER STORM MOVING THROUGH THE REGION. HIGH PRESSURE WILL RESIDE
OVER THE REGION THROUGH THURSDAY...THEN SOME RETURN FLOW FROM THE
SOUTHWEST WILL MOVE INTO THE REGION FRIDAY. THIS WIND WILL NOT BE
THAT STRONG. ADDITIONALLY...MOISTURE TRANSPORT AND LIFT THURSDAY
NIGHT WILL CAUSE SOME PRECIPITATION THURSDAY NIGHT AND EARLY FRIDAY
MORNING. CONDITIONS FOR RAPID SPREADING OF GRASSLAND FIRES ARE NOT
THAT PROBABLE THIS WEEK.

COOK

&&

.CLIMATE...
ISSUED AT 336 PM CDT SAT APR 20 2013

RECORD LOWS FOR APRIL 23RD

WICHITA...34 DEGREES IN 1996
SALINA....28 DEGREES IN 1909
RUSSELL...29 DEGREES IN 1967
CHANUTE...33 DEGREES IN 1909

RECORD LOWS FOR APRIL 24TH

WICHITA...31 DEGREES IN 1967
SALINA....26 DEGREES IN 1967
RUSSELL...25 DEGREES IN 1967
CHANUTE...29 DEGREES IN 1956

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    34  39  27  58 / 100 100  20  10
HUTCHINSON      31  38  24  57 / 100 100  20  10
NEWTON          30  36  25  56 / 100 100  20  10
ELDORADO        33  38  26  57 / 100 100  30  10
WINFIELD-KWLD   35  39  27  59 / 100 100  30  10
RUSSELL         27  36  22  54 / 100 100  10  10
GREAT BEND      28  35  23  55 / 100 100  10  10
SALINA          31  36  23  55 / 100 100  20  10
MCPHERSON       31  36  23  56 / 100 100  20  10
COFFEYVILLE     39  41  30  57 / 100 100  30  10
CHANUTE         36  38  27  56 / 100 100  30  10
IOLA            35  37  27  56 / 100 100  30  10
PARSONS-KPPF    37  39  29  56 / 100 100  30  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 9 PM TUESDAY TO 10 AM CDT WEDNESDAY FOR
KSZ093>096-098>100.

FREEZE WARNING FROM 9 PM TUESDAY TO 10 AM CDT WEDNESDAY FOR
KSZ032-033-047>053-067>072-082-083-091-092.

WINTER WEATHER ADVISORY UNTIL 10 AM CDT TUESDAY FOR KSZ032-033-
047>051.

&&
Hazardous weather outlook, Apr 22, 5:34 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
534 PM CDT MON APR 22 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-232245-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
534 PM CDT MON APR 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE WILL BE A FEW THUNDERSTORMS THAT MOVE INTO SOUTH-CENTRAL
KANSAS THIS EVENING. THESE COULD BE SEVERE WITH HAIL TO PING PONG
BALL SIZE AND WIND TO 50 MPH. THESE SHOULD LAST UNTIL ABOUT 10 PM.

THUNDERSTORMS WILL DEVELOP OVERNIGHT ACROSS SOUTH-CENTRAL AND
SOUTHEAST KANSAS. THE STRONGER STORMS WILL PRODUCE SMALL HAIL AND
WIND GUSTS OF 40 TO 50 MPH.

A STRONG COLD FRONT WILL ARRIVE TONIGHT BRINGING A WINTRY MIX TO
CENTRAL AND SOUTH CENTRAL KANSAS. SNOW ACCUMULATIONS OF TWO TO
FOUR INCHES ARE POSSIBLE ACROSS PORTIONS OF CENTRAL KANSAS...WITH
THE HIGHEST AMOUNTS ALONG THE INTERSTATE 70 CORRIDOR. LIGHT ICE
ACCUMULATIONS ON ELEVATED SURFACES ARE POSSIBLE. SEE THE LATEST
WINTER WEATHER ADVISORY FOR FURTHER DETAILS.

SLEET AND FREEZING RAIN ARE FORECAST ACROSS PARTS OF SOUTH
CENTRAL KANSAS LATE TONIGHT AND TUESDAY MORNING. SOME SNOW IS ALSO
POSSIBLE. VERY LIGHT ICE ACCUMULATIONS ON ELEVATED SURFACES IS
EXPECTED.

STRONG NORTHWEST WINDS AND BELOW FREEZING TEMPERATURES WILL OCCUR
BEHIND THE FRONT...WITH SUSTAINED SPEEDS OF 20 TO 30 MPH AND
GUSTS UP TO 35 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

BELOW FREEZING TEMPERATURES IN THE MID TO UPPER 20S ARE A CONCERN
FOR VEGETATION AND CROPS WEDNESDAY AND THURSDAY MORNINGS. SEE THE
LATEST FROST AND FREEZING ADVISORIES AND WARNINGS.

ANOTHER STORM SYSTEM WILL ENTER INTO THE REGION THURSDAY. STRONG
SOUTHERLY WINDS WILL CAUSE THE GRASSLAND FIRE INDEX TO REACH THE
VERY HIGH CATEGORY THURSDAY AFTERNOON. STRONG STORMS FROM THIS
SYSTEM ARE POSSIBLE THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COOK

In the hours before

Special weather statement, Apr 22, 1:45 PM CDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
145 PM CDT MON APR 22 2013

KSZ052-053-221915-
CHASE-MARION-
145 PM CDT MON APR 22 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WESTERN CHASE AND EASTERN MARION COUNTIES...

AT 144 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR FLORENCE...OR 9 MILES SOUTHEAST OF
MARION...AND MOVING EAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

&&

LAT...LON 3839 9659 3817 9662 3816 9701 3835 9702
TIME...MOT...LOC 1845Z 260DEG 34KT 3826 9689

DARMOFAL
Special weather statement, Apr 22, 1:47 PM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
147 PM CDT MON APR 22 2013

KSZ069-070-221915-
BUTLER-GREENWOOD-
147 PM CDT MON APR 22 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR EASTERN BUTLER AND SOUTHWEST GREENWOOD
COUNTIES...

AT 144 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 14 MILES WEST OF EUREKA...AND MOVING SOUTHEAST
AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3787 9608 3761 9608 3760 9646 3772 9667
      3790 9653
TIME...MOT...LOC 1846Z 278DEG 40KT 3777 9650

DARMOFAL
Special weather statement, Apr 22, 5:55 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
555 PM CDT MON APR 22 2013

KSZ082-222330-
KINGMAN-
555 PM CDT MON APR 22 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KINGMAN COUNTY...

AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHEAST OF SAWYER...OR 9 MILES
SOUTHEAST OF PRATT...AND MOVING EAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3774 9809 3748 9814 3748 9846 3773 9848
TIME...MOT...LOC 2256Z 251DEG 27KT 3759 9858

LAWSON
Special weather statement, Apr 22, 6:21 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
621 PM CDT MON APR 22 2013

KSZ083-222345-
SEDGWICK-
621 PM CDT MON APR 22 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SEDGWICK COUNTY...

AT 621 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR COLWICH...OR 16 MILES NORTHWEST OF
DOWNTOWN WICHITA...AND MOVING EAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3772 9770 3791 9770 3790 9727 3770 9735
TIME...MOT...LOC 2322Z 277DEG 19KT 3783 9756

LAWSON
Special weather statement, Apr 22, 6:29 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
629 PM CDT MON APR 22 2013

KSZ067-230000-
RENO-
629 PM CDT MON APR 22 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RENO COUNTY...

AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PENALOSA...OR 10 MILES NORTHWEST OF
KINGMAN...AND MOVING EAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3789 9776 3774 9775 3773 9831 3786 9828
TIME...MOT...LOC 2330Z 268DEG 36KT 3775 9819

LAWSON
Special weather statement, Apr 22, 6:53 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
653 PM CDT MON APR 22 2013

KSZ083-230030-
SEDGWICK-
653 PM CDT MON APR 22 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SEDGWICK COUNTY...

AT 652 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MAIZE...OR 9 MILES NORTHWEST OF DOWNTOWN
WICHITA...AND MOVING SOUTHEAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3786 9718 3763 9719 3772 9757 3787 9750
TIME...MOT...LOC 2353Z 291DEG 19KT 3778 9747

LAWSON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:06 PM CDTSpecial Weather StatementICTButler24 min
Apr 22, 7:36 PM CDTSpecial Weather StatementICTButler24 min
Apr 22, 7:43 PM CDTSpecial Weather StatementICTButler32 min
Apr 22, 7:45 PM CDTSpecial Weather StatementICTKingman30 min
Apr 22, 8:00 PM CDTSpecial Weather StatementICTSumner30 min
Apr 22, 8:15 PM CDTSpecial Weather StatementICTButler30 min
Apr 22, 8:20 PM CDTSpecial Weather StatementICTSedgwick25 min
Apr 22, 8:53 PM CDTSpecial Weather StatementICTChautauqua, Elk67 min
Apr 22, 9:06 PM CDTSpecial Weather StatementICTWilson24 min
Apr 22, 10:18 PM CDTSpecial Weather StatementICTSedgwick27 min
Apr 22, 10:58 PM CDTSpecial Weather StatementICTReno32 min
Apr 22, 11:22 PM CDTSpecial Weather StatementICTKingman53 min
Apr 22, 11:43 PM CDTSpecial Weather StatementICTReno62 min
Apr 22, 11:57 PM CDTSevere Thunderstorm WarningICTKingman48 min
Apr 23, 12:12 AM CDTSpecial Weather StatementICTSedgwick33 min
Apr 23, 1:02 AM CDTSpecial Weather StatementICTButler, Sedgwick28 min
Apr 23, 1:05 AM CDTSpecial Weather StatementICTKingman55 min
Apr 23, 1:33 AM CDTSpecial Weather StatementICTHarper27 min
Apr 23, 1:45 AM CDTSpecial Weather StatementICTSedgwick45 min
Apr 23, 2:14 AM CDTSpecial Weather StatementICTCowley31 min
Apr 23, 2:30 AM CDTSpecial Weather StatementICTButler30 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.